MAUDE Adverse Event Report: OWENS & MINOR HALYARD PROCEDURE MASK WITH SO SOFT* EARLOOPS, YELLOW; ICP FACIAL PROTECTION PRODUCTS

OWENS & MINOR HALYARD PROCEDURE MASK WITH SO SOFT* EARLOOPS, YELLOW; ICP FACIAL PROTECTION PRODUCTS
Model Number 47117
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is reportedly available for this complaint but was not returned when this report was filed.All information reasonably known as of 04may2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by o&m halyard, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to o&m halyard, inc.O&m halyard, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.Other text : device not returned.
 
Event or Problem Description
O&m halyard, inc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different patients.This is the first of three reports.Refer to 9616096-2020-00002 for the second patient.Refer to 9616096-2020-00003 for the third patient.It was reported that staff members had a reaction and reported respiratory distress to employee health during use wearing an (unknown product number) yellow procedure mask.Additional information was received on 23-april-2020 that states the product code identified was 47117 and lot number lot: am0073101.It was reported that 3 have employees reported to employee health for itching, burning, to rashes, difficulty breathing, and an employee used benadryl.The employees changed the mask to after having a reaction.Additional information was received on 24-april-2020 that states (2) facilities listed for this complaint (b)(6) medical center, different addresses, same alert date and stock codes.Additional information was received on 28-april-2020 that states the duration of use wearing the mask was between 5 minutes to 8-12 hours.There was no medical intervention provided and the issue was resolved and stopped "when the mask was not worn, or the type/brands were changed." no additional information provided.
 
Additional Manufacturer Narrative
We received three (3) unused representative samples with no product packaging.The samples were evaluated under ambient light conditions.The samples were found to be assembled according to the specification drawing.All three (3) samples were inspected on the outside and the inside.There are no sharp edges, no protruding fibers or foreign materials observed.One mask exhibits what appears as two bond points where there may be holes.One apparent hole is observed from the outside of the mask at the top of the mask and the other apparent hole is observed at the bottom of the mask in the area of ultrasonic bonding.The areas were viewed under magnification.The holes at both bond points is confirmed.The layer of material is missing inside the bond points.We are unable to confirm the complaint of allergic reaction with the evaluation performed in the lab.The device history records (dhr) evaluation was performed for the product code 104711765 and lot number am0073101 that was identified in this complaint.According to the documented records, the product was manufacturing according to the approved manufacturing procedures, specifications and then released by quality assurance.A quality nonconformance was not reported at the time of production.All information reasonably known as of 30jun2020 has been included in this health authority report.Should additional information be obtained.The information provided by o&m halyard, inc.Represents all of the known information at this time.O&m halyard, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Common Device Name
ICP FACIAL PROTECTION PRODUCTS
Manufacturer (Section D)
OWENS & MINOR HALYARD
5405 windward parkway
alpharetta GA 30004
MDR Report Key10024149
Report Number9616096-2020-00001
Device Sequence Number2502642
Product Code FXX
UDI-Device Identifier30680651471179
UDI-Public30680651471179
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K823078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2025
Device Model Number47117
Device Catalogue Number991047117
Device Lot NumberAM0073101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;